Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

Lorazepam

Posted by on Jun. 13, 2014 at 12:38 AM
  • 12 Replies

Does anyone have experience taking this medication?  My doctor just prescibed it for me and I was wondering what others' experiences have been with it?  Good or bad?  Pros and cons?

by on Jun. 13, 2014 at 12:38 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
AkashaGermaine
by Member on Jun. 13, 2014 at 12:52 AM
Isn't that the generic Ativan? My mom takes it and does well on it. It does make her sleepy though, so if she knows she's got something to do/somewhere to be she'll only take half of one. Not sure of her dosage
zboys
by Gold Member on Jun. 13, 2014 at 12:55 AM

thanks

Quoting AkashaGermaine: Isn't that the generic Ativan? My mom takes it and does well on it. It does make her sleepy though, so if she knows she's got something to do/somewhere to be she'll only take half of one. Not sure of her dosage


lyrick24
by Ruby Member on Jun. 13, 2014 at 7:54 AM

 i have taken it for my anxiety. it worked well for me but i was changed to klonopin because it lasts longer. it can make you sleepy if you take to much but if your anxiety is high it is good for that. how much did he put you on?

zboys
by Gold Member on Jun. 13, 2014 at 11:04 AM

How long has she been using it for?

Quoting AkashaGermaine: Isn't that the generic Ativan? My mom takes it and does well on it. It does make her sleepy though, so if she knows she's got something to do/somewhere to be she'll only take half of one. Not sure of her dosage


Dona127
by Member on Jun. 13, 2014 at 11:55 AM

 

       I have been on Lorazepam for many many years for my anxiety.  I used to take only 2 a day.  I don't remember the dosage though.  It always worked great for me.  My family doctor had me on 1 mg. 3 times a day.  Now I'm on 0.5mg. 3 times a day.  Plus another anxiety med I'm taking. 

       Something I experienced with lorazepam.  You cannot just stop this medication.  You'll get really bad withdrawal symptoms from not taking it anymore.  I was in the hospital at the time & they didn't give me my doseage for 2 days.  I was going crazy & felt like I was dying.  I couldn't go to the bathroom either way.  Work with your doctor on reducing it to get off of it.

casah4
by Silver Member on Jun. 13, 2014 at 1:56 PM

My husband was on it. It made him feel better, but he became physically dependent on it. If he missed a dose he'd start trembling really bad. He didn't like being addicted to something so he stopped taking it.

AkashaGermaine
by Member on Jun. 13, 2014 at 2:06 PM
She's been on it for at least five years, no dependency issues because she's really careful with it. She actually used it years ago, long before I was born, to control anxiety caused blackouts. But as soon as she divorced her ex those episodes went away.

Quoting zboys:

How long has she been using it for?

Quoting AkashaGermaine: Isn't that the generic Ativan? My mom takes it and does well on it. It does make her sleepy though, so if she knows she's got something to do/somewhere to be she'll only take half of one. Not sure of her dosage

SandyLaxner
by Bronze Member on Jun. 13, 2014 at 11:08 PM

I've only taken it twice,once as a pill,once as a shot,both times in the ER for panic attack which I thought were heart attacks.  Lorazepam(Ativan)worked well to calm me down.

zboys
by Gold Member on Jun. 13, 2014 at 11:10 PM

Oh, Lord!  That's sounds scary and good to know.

Quoting Dona127:


       I have been on Lorazepam for many many years for my anxiety.  I used to take only 2 a day.  I don't remember the dosage though.  It always worked great for me.  My family doctor had me on 1 mg. 3 times a day.  Now I'm on 0.5mg. 3 times a day.  Plus another anxiety med I'm taking. 

       Something I experienced with lorazepam.  You cannot just stop this medication.  You'll get really bad withdrawal symptoms from not taking it anymore.  I was in the hospital at the time & they didn't give me my doseage for 2 days.  I was going crazy & felt like I was dying.  I couldn't go to the bathroom either way.  Work with your doctor on reducing it to get off of it.


zboys
by Gold Member on Jun. 13, 2014 at 11:11 PM

That sounds scary.  Good to know.   Thanks for the insight.

Quoting casah4:

My husband was on it. It made him feel better, but he became physically dependent on it. If he missed a dose he'd start trembling really bad. He didn't like being addicted to something so he stopped taking it.


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)